Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have constant headache and diagnosed with allergies. Took allegra. Pain around ear and neck. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I have had a constant headache since 10/1, went to the Dr and she diagnosed allergies, sore throat, some nose inflammation and fluid in the ears, I started allegra, took care of the sore throat but not the headache. Went to the pharmacy to try allegra-d and the pharmacist thought I should try sudafed. During this time I was taking up to 9 325mg aspirin per day, tried excedrin migraine, can only take two a day so stopped, switched to aleve, can only take 3 per day and have been alternating between aspirin and allegra. went to an ent dr and he prescribed butal-acet-caff 50-500-50mg have been taking these for one day but all this time my headaches do not really go away, it just dulls the pain, he says I need to give it more time, when I do take a pill it takes about an hour to feel relief, I've tried massage, warm baths, heating pads on neck and around the ear. My pain is mostly in my neck and around my left ear and temple..
Posted Thu, 21 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. M Y Shareef 4 hours later
Brief Answer: Some more investigations may be needed if pain per Detailed Answer: Hi XXXXXXX ! Good morning. I am Dr Shareef, a general surgeon answering your query. If I were your treating doctor, for the fluid in the ear along with a sore throat and a persistent headache, I would add a broad spectrum antibiotic for a week due to a possible persisting bacterial infection on the basis of a culture/sensitivity report from your throat. Also you should go for regular two to three times of simple steam inhalations and continue taking allegra and some mild anti inflammatory drug for a short while.An addition of a proton pump inhibitor is essential considering the regular usage of pain killers/anti inflammatory in your case. This should relieve your problem. At the same time, I would also get your blood pressure checked up along with some investigations like a CBC, ESR, Blood Sugar, Kidney function tests, a lipid profile, and an ECG as a routine and treat any abnormal observation in any of these. In case your head ache is not relieved and persists or increases, I would advise you for a CT scan of head and neck to rule out any organic pathology like increased intra cranial pressure (less likely) or a cervical spondylitis considering your pain in the neck region which is not uncommon in this age group of patients. This will need some anti inflammatory along with regular physiotherapy for your cervical region. I would also advise you for some kind of regular aerobic exercises within your medical limits which can also help you out in controlling your pains. And avoid ingestion of any alcoholic beverages/smoking and much of chocolates if you do. You may continue taking your Vitamin D and the multi vitamin as per the advice of your treating doctor. I hope these information will help you in discussing with your family doctor about further management of your condition. Thanks for choosing healthcare magic for clearing your doubts on health matters. Wishing you an early recovery. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor